Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 34, NWS Phoenix, AZ

September 7, 2013Imperial County, California

NWS Phoenix, AZ issued this flash flood warning at Sep 7, 2013, 4:56 PM PDT for Imperial County, California. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2013, 4:56 PM PDT (23:56 UTC)
Expired
Sep 7, 2013, 8:00 PM PDT
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Imperial County, CA

The radar

The San Diego radar (KNKX), 99 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 5:15 PM PDTFLASH FLOOD8 Sse Winona, CAFLOODING ALONG HIGHWAY 86 HALF MILE NORTH OF THE JUNCTION WITH HIGHWAY 78. ONE OF THE SOUTHBOUND LANES IS CLOSED. TRAFFIC MOVING SLOWLY THROUGH.
Sep 7, 5:30 PM PDTFLASH FLOOD17 Ese Borrego Springs, CAWATER 4 TO 8 INCHES DEEP FLOWING ACROSS HIGHWAY 78. ESTIMATED 75 YARDS WIDE. FLASH FLOOD DURATION 2 HOURS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-490 J/kg
Mixed-layer LCL
2438 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WGUS55 KPSR 072356
FFWPSR
CAC025-080300-
/O.NEW.KPSR.FF.W.0034.130907T2356Z-130908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
456 PM PDT SAT SEP 7 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES SALTON CITY...OCOTILLO...

* UNTIL 800 PM PDT

* AT 448 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN THAT WILL PRODUCE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY 
86...HIGHWAY 78...STATE ROUTE 22...SAN FELIPE CREEK...CARRIZO WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL 
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA. TURN 
AROUND...DONT DROWN.

&&

LAT...LON 3308 11609 3333 11609 3336 11599 3304 11570
      3290 11575 3271 11595 3272 11609 3307 11611

$$

AJ
2 follow-up statements
075 
WGUS75 KPSR 080032
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
532 PM PDT SAT SEP 7 2013

CAC025-080300-
/O.CON.KPSR.FF.W.0034.000000T0000Z-130908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
532 PM PDT SAT SEP 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR WEST
CENTRAL IMPERIAL COUNTY...

AT 524 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
ALONG HIGHWAY 86 ALONG THE SALTON SEA. ONGOING THUNDERSTORMS OVER 
WESTERN IMPERIAL COUNTY WILL KEEP FLASH FLOODING GOING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALTON 
CITY...HIGHWAY 78...STATE ROUTE 22...AND OCOTILLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

&&

LAT...LON 3308 11609 3333 11609 3336 11599 3304 11570
      3290 11575 3271 11595 3272 11609 3307 11611

$$

AJ
402 
WGUS75 KPSR 080230
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
730 PM PDT SAT SEP 7 2013

CAC025-080300-
/O.CON.KPSR.FF.W.0034.000000T0000Z-130908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
730 PM PDT SAT SEP 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR WEST
CENTRAL IMPERIAL COUNTY...

AT 718 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED 
FLOODING ALONG HIGHWAY 86 NEAR THE JUNCTION WITH HIGHWAY 78. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALTON CITY 
AND RURAL ROADWAYS BETWEEN PLASTER CITY AND SAN DIEGO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL 
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA. THE 
DANGERS WILL BE MUCH HARDER TO SEE AT NIGHT. TURN AROUND...DONT 
DROWN.

&&

LAT...LON 3308 11609 3333 11609 3336 11599 3304 11570
      3290 11575 3271 11595 3272 11609 3307 11611

$$

AJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 4:35 PM PDT, 21 minutes earlier.

Area forecast discussion, Sep 7, 4:35 PM PDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
435 PM MST SAT SEP 7 2013

.UPDATE...UPDATED AVIATION DISCUSSION...

&&

...POTENTIAL FOR SLOW MOVING STORMS AND LOCALIZED FLASH FLOODING
THROUGH THE COMING DAYS...

.SYNOPSIS...
A SIGNIFICANT INCREASE IN MOISTURE WILL BRING COOLER TEMPERATURES
AND AN UPSWING IN SHOWER AND THUNDERSTORM ACTIVITY THIS WEEKEND AND
INTO EARLY NEXT WEEK. CLOUDY SKIES IN COMBINATION WITH THE SHOWERS
AND THUNDERSTORMS WILL KEEP HIGHS WELL BELOW NORMAL THROUGH NEXT
WEDNESDAY. MOISTURE WILL BE SLOW TO CLEAR OUT OF THE AREA...KEEPING
AT LEAST SLIGHT CHANCES IN THE FORECAST THROUGH THE END OF NEXT WEEK.

&&

.DISCUSSION...
CONVECTIVE ACTIVITY REMAINS LIMITED THIS HOUR ACROSS THE SOUTH
CENTRAL ARIZONA DESERTS AS CIRRUS AND STRATO CU DECKS HAVE PERSISTED
THROUGH MORNING AND MIDDAY. TEMPERATURES UNDER MUCH OF THE CLOUDED
REGION ARE STRUGGLING INTO THE LOW 90S. AREAS OF EARLIER CLEARING
ACROSS WESTERN IMPERIAL COUNTY AS WELL AS JOSHUA TREE NATIONAL PARK
HAVE ALLOWED FOR DECENT DAYTIME HEATING...AND ARE NOW SUPPORTING ON-
GOING WIDESPREAD STORM DEVELOPMENT THROUGH THE PARK AND DOWN ALONG
THE HIGHER TERRAIN OF SAN DIEGO COUNTY. POCKETS OF UPPER LEVEL
DIVERGENCE ACROSS EASTERN ARIZONA/WESTERN NEW MEXICO AND CIRCULATION
AROUND WEAK VORT LOW MOVING THROUGH MARICOPA COUNTY HAVE ALSO
HELP INITIATE STORMS ALONG AND NORTH OF THE MOGOLLON RIM ACROSS
NORTHERN ARIZONA. SATELLITE AND GPS PWATS INDICATING READINGS OF 1.50
TO 1.75 INCHES STRETCHING NORTH THROUGH SOUTHERN UT AND NV WHILE ALSO
FILLING IN ACROSS CENTRAL AND SOUTHEASTERN ARIZONA SO FAR TODAY. WITH
TROPICAL DEPRESSION LORENA TO OUR SOUTH AND PROGGED TO CONTINUE A
SLOW TRACK NORTHWARD BEFORE STALLING OUT NEAR CENTRAL BAJA CALIFORNIA
OVER THE LATE WEEKEND...EXPECT THESE MOISTURE LEVELS TO REMAIN FOR
THE NEXT SEVERAL DAYS.

BROAD PACIFIC TROUGHING REMAINS TO OUR WEST/NORTHWEST...HELPING KEEP
ADDITIONAL WEAK JET DYNAMICS AND BROAD CYCLONIC FLOW TO THE REGION.
CU COVERAGE BEGINNING TO INCREASE ACROSS NORTHERN SONORA AND SOUTHERN
ARIZONA AS SKIES HAVE FINALLY CLEARED ENOUGH FOR THE DESERT FLOOR TO
SEE HEATING GET THINGS CONVECTIVELY GOING ACROSS THOSE AREAS. WITH A
FEW MORE HOURS OF PEAK HEATING POSSIBLE FOR THE SOUTH CENTRAL AND
WESTERN ARIZONA DESERTS AND THE CONTINUED THINNING OF CLOUD DECKS
ACROSS THE AREA...EXPECT SHOWER AND STORM COVERAGE TO INCREASE
THROUGH THE LATE AFTERNOON AND EVENING. WITH RATHER WEAK STEERING
FLOW AND MOISTURE RICH ATMOSPHERE...PRIMARY THREAT WITH STORMS
TODAY...AS WELL AS THE NEXT SEVERAL DAYS...CONTINUES TO BE VERY HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING.

THE INFLUENCE OF TROPICAL DEPRESSION LORENA AS IT WEAKENS TO A
REMNANT LOW WILL CONTINUE TO SEND SURGES OF MOISTURE NORTHWARD UP THE
GULF OF CALIFORNIA. MODEL FORECAST SOUNDINGS ARE INDICATING
PRECIPITABLE WATER VALUES OF 1.5 TO 2.0 INCHES WILL BE IN PLACE
ACROSS THE REGION THROUGH TUESDAY. MODELS ARE STILL IN GOOD AGREEMENT
THAT A LARGE AREA OF LOW PRESSURE OFF THE CALIFORNIA COAST...AND THE
ASSOCIATED UPPER LEVEL JET DYNAMICS...WILL REMAIN STATIONARY OVER THE
REGION DURING THIS TIME PERIOD. THIS WILL HELP CREATE A BROAD UPPER
LEVEL DIVERGENCE FIELD ACROSS SOUTHEAST CALIFORNIA...SOUTHWEST AND
SOUTH-CENTRAL ARIZONA OVER THE NEXT SEVERAL DAYS THAT WILL FACILITATE
SHOWERS/THUNDERSTORMS TO FORM AND BASICALLY WRING OUT THE SURPLUS
MOISTURE OUT OF THE ATMOSPHERE.

A DECENT AMOUNT OF UNCERTAINTY REMAINS WITH THIS EVENT AS FAR AS
TIMING AND PIN-POINTING THE MORE FOCUSED AREAS OF THE HEAVIEST
RAINFALL. BROAD BRUSH CHANCE TO LIKELY POP FORECAST CONTINUES THROUGH
AT LEAST MIDWEEK AND MOISTURE AND DYNAMICS WILL REMAIN OVER THE AREA.
HARD TO EXACTLY SAY WHERE THE HEAVIEST RAINFALL AMOUNTS WILL BE.
HOWEVER...THE PAST SEVERAL MODEL RUNS CONTINUE TO INDICATE THE
HEAVIEST RAINFALL AMOUNTS COULD FALL ACROSS OUR ARIZONA ZONES AND
MOST LIKELY FOCUS ACROSS HIGHER TERRAIN AREAS NORTH AND EAST OF
PHOENIX WHERE AT LEAST ON THE LOWER LEVEL SCALE THERE IS A MORE OF AN
UPSLOPE COMPONENT. TEMPERATURES WILL DEFINITELY BE ON THE DOWN TREND
WITH EXPECTED LOWER DESERT HIGHS IN THE 90S STARTING SUNDAY AND
LIKELY LASTING THROUGH THE MIDDLE OF NEXT WEEK AS CLOUD COVER AND
PRECIPITATION ACTIVITY CONTINUE.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
SHOWERS STRUGGLING TO DEVELOP ACROSS THE DESERTS AROUND THE PHOENIX
AREA. SOME STORMS OVER SOUTHERN PINAL COUNTY AS OF 2330Z...BUT THEY
ARE STILL HOURS AWAY FROM AFFECTING ANY OF THE PHOENIX TERMINALS.
BACKING OFF MENTION OF SHOWERS/THUNDERSTORMS UNTIL 02Z...WILL
RE-ASSESS AND MAY EVEN REMOVE THIS MENTION IN A FEW HOURS. DEBRIS
CLOUDS AROUND 15KFT VIRTUALLY CERTAIN HOWEVER THROUGH LATE EVENING.
WINDS WILL FAVOR DIURNAL PATTERNS.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
STORMS DEVELOPING ACROSS THE REGION ARE SLOWLY MOVING SOUTHWARD AND
SHOULD AFFECT BOTH SE CA SITES THIS EVENING. IPL/BLH BOTH LOOKING AT
THUNDER WITH THE POTENTIAL FOR BRIEF STRONG GUSTY WINDS. THUNDER
THROUGH AT LEAST 02Z WITH LINGERING SHOWERS AFTERWARD THROUGH 07Z.
IMPROVING CONDITIONS THEREAFTER.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
MONSOON MOISTURE WITH A FEW UPPER LEVEL DISTURBANCES WILL CONTINUE
TO PROVIDE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDER-
STORMS...ESPECIALLY IN THE MOUNTAINS THE REMAINDER OF THE WEEK.
MINIMUM HUMIDITIES WILL CONTINUE TO RANGE FROM 25 TO 30 PERCENT.
LIGHT WINDS ARE EXPECTED...EXCEPT ERRATIC AND GUSTY NEAR
THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...NOLTE/MEYERS
AVIATION....LEINS
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Sep 7, 6:10 AM PDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
610 AM MST SAT SEP 7 2013

AZZ020>028-CAZ030>033-081315-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
610 AM MST SAT SEP 7 2013 /610 AM PDT SAT SEP 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...STRONG GUSTY WINDS...SOME BLOWING DUST...AND FREQUENT
LIGHTNING.

THE FLASH FLOOD THREAT IS HIGH. HEAVY RAINFALL CAN LEAD TO LOCALIZED
FLOODING CONCERNS AND INCREASED FLOW IN WASHES AND CANALS. STORM
RUNOFF CAN RAPIDLY FLOW ACROSS ROADWAYS...AND QUICKLY POOL IN LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MOISTURE WILL REMAIN PLENTIFUL ALL WEEK. SCATTERED TO NUMEROUS
THUNDERSTORMS ARE POSSIBLE THROUGH AT LEAST TUESDAY...AND STORM
ACTIVITY WILL TAPER OFF BY FRIDAY. STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG GUSTY WINDS AND
FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Sep 7, 2:51 PM PDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
251 PM MST SAT SEP 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     FLASH FLOOD      3 NE LOST HORSE-KEYS VI 33.96N 116.17W
09/07/2013                   RIVERSIDE          CA   PARK SERVICE

            FLASH FLOOD WITH WATER FLOWING OVER KEYS VIEW ROAD AND
            DEBRIS ON THE ROAD. ROAD WILL BE CLOSED.

&&

EVENT NUMBER PSR1300197

DEWEY
Special weather statement, Sep 7, 3:00 PM PDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
300 PM MST SAT SEP 7 2013

CAZ030-032-072245-
RIVERSIDE CA-
300 PM PDT SAT SEP 7 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 345 PM PDT

AT 257 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CHIRIACO SUMMIT...MOVING
SOUTHEAST AT 15 MPH. INTERSTATE 10 BETWEEN CACTUS CITY REST AREA AND
CHIRIACO SUMMIT MAY SEE PONDING OF WATER ON THE ROADWAY AND REDUCED
VISIBILITY DUE TO HEAVY RAIN.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL RIVERSIDE COUNTY...
  RURAL SOUTHERN RIVERSIDE COUNTY...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3352 11596 3352 11595 3362 11596 3379 11595
      3384 11563 3343 11536 3343 11596
TIME...MOT...LOC 2159Z 333DEG 12KT 3362 11581

DEWEY
Local storm report, Sep 7, 3:41 PM PDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
341 PM MST SAT SEP 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     FLASH FLOOD      9 ENE LOST HORSE-KEYS V 33.99N 116.06W
09/07/2013                   RIVERSIDE          CA   PARK SERVICE

            CAMPGROUND CLOSURES DUE TO FLOODING. SHEEP PASS
            CAMPGROUND...JUMBO ROCKS CAMPGROUND. PEOPLE STRANDED ON
            ROADS AND IN CAMPGROUNDS DUE TO WATER FLOW OVER ROADWAYS

&&

EVENT NUMBER PSR1300198

DEWEY

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 6:17 PM PDTBlowing Dust AdvisoryPSR98 min
Sep 7, 12:34 PM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino116 min
Sep 7, 1:06 PM PDTFlash Flood WarningPSRRiverside, San Bernardino84 min
Sep 7, 2:33 PM PDTFlash Flood WarningPSRRiverside, San Bernardino117 min
Sep 7, 3:00 PM PDTSpecial Weather StatementPSRRiverside45 min
Sep 7, 3:30 PM PDTAreal Flood AdvisoryPSRRiverside3 hr
Sep 7, 4:32 PM PDTAreal Flood WarningPSRRiverside, San Bernardino4 hr
Sep 7, 4:33 PM PDTFlash Flood WarningPSRImperial, Riverside3 hr
Sep 7, 4:58 PM PDTBlowing Dust AdvisoryPSR30 min

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.